Sunday, June 24, 2012

Leaving The Pain Behind

For the last few days I have been plagued with constipation, indigestion and vomiting problems. It all started from the change of painkillers by Hospis Malaysia. Please don't be mistaken that I am blaming Hospis for my problems. This problem will happen to whomever is using the painkillers because it is a side effect of the painkiller, not who dispenses the painkillers. In view of the side effects, I was also given additional medication such as metoclopramide, senokot tablets, rantidine tablets and lactulose to manage the constipation, nausea and vomiting problems. I started with the new pain medication last Monday and since then, I have been experiencing vomiting sensation everyday and finally, had vomited on Tuesday afternoon. Meanwhile, no bowel movement too and by Thursday, I started my coffee enema to help out my constipation problems. My bowel movement did not improveme and this morning, I took another coffee enema to ease my constipation problem again. Since Friday, I have been having vomiting feeling also and finally vomited yesterday evening and also later in the evening. I have also been drinking a lot of water and looks bloated and I can't seem to take even my daily food. Today, I was waiting for the vomiting to take place but did not. I was feeling uncomfortable the whole day. Besides being tired, I also feel a little feverish. I spoke to the nurse at Hospis last Friday and was told to continue my medication and it will take sometime for my body to adjust to the side effects of the painkiller drugs. But as the day progressed when my condition did not improved, I took the liberty to stop taking the painkillers for 12 hours and since this morning, totally no painkillers. Not a single painkiller. Was there pain? There were some around the right abdominal area and when the pain becomes unbearable, I will resort to my old painkillers until I can speak with the doctors again on Monday.

WHO has developed a three step "ladder" for cancer pain relief. According to WHO's website, when pain occurs, there should be prompt oral administration of drugs in the following order: Level 1: nonopioids (aspirin and paracetamol); then Level 2:, as necessary, mild opioids (codeine); then Level 3: strong opioids such as morphine, until the patient is free of pain. To calm fears and anxiety, additional drugs – “adjuvants” – should be used. To maintain freedom from pain, drugs should be given “by the clock”, that is every 3-6 hours, rather than “on demand” This three-step approach of administering the right drug in the right dose at the right time is inexpensive and 80-90% effective.

My own pain management regime can be described as Level 1 in WHO's pain relief ladder while Hospis's pain management regime can be described as Level 2 in WHO's pain relief ladder. The prescription given by my urologist can be described as Level 3 in WHO's pain relief ladder. So, which is the right one to follow? Like I said earlier, different doctors have their own methods of pain management but for me personally, I prefer to follow WHO's guide in pain management. My case can also be described as slightly different from other normal cancer cases. The pain on my right abdominal area is due mainly to the healing reaction from the HIFU treatment. When the doctors in China performed the HIFU procedure, a substantial portion of my kidney tumors were "burned" to death inside the abdominal area. After the procedure, no attempts were made to drain or take out the dead tissues lingering inside the abdominal area. So, the pain on my abdominal may be a result of the dead tumors or it could also mean new tumors growing inside of it (unlikely at the moment). In fact, the doctors in China expect the pain to disappear overtime when the body has sufficiently remove the dead tumor tissues in the abdominal area. Furthermore, I am now undergoing intensive IVC (IV Vitamin C) therapy and this therapy is very effective in detoxifying toxins from the body. What this means is that even if I do not take the painkillers, there are good possibilities the pain will go away by itself when the wounds inside the abdominal area heals and the body drain dead tissues from the body through detoxification.

Anyway, at the moment, these are possible explanations and since I am off the painkillers, I hope to get a better understanding what's going inside my right abdominal area. Currently, there are some swelling around the area, much worst than that before the HIFU treatment. I suspect the swelling could be due to the inflammation of the wounds during healing. When there are inflammation, there will be pain. According to the CT scans, necrotic tissues can be seen in the scan.


  1. Hey, just want to know your eating habit now? As i wish to follow. Can I ?

    1. I am now following a modified Gerson diet. The Gerson diet is basically a vegetarian diet. No salt, no sugar, no oil, no soy products, no nuts, no white flour, no fruits that are basically sweet or too much oil content (such as avocado), no white rice, no diary products and low protein.

      Basically, the vegetables are either boiled or steamed. In place of white rice, we take baked potatoes and/or brown rice.

      However, you should note that if you are doing chemotherapy or radiotherapy, this diet may be a bit difficult for you to take. In that case, you can start after completion of the therapy. Also, when you are seriously underweight, which I believe you are, you can can then take in some legumes (but not soy products) and also some steam fish (no oil and salt) to regain the back weight. This is the modified version, not approved by Gerson.

      According to my doctor, it is important that you don't lose weight. This is because once your body is not strong enough, it's very difficult for you to do any therapy.

  2. Hi CT,
    It saddens me to hear you are having so many negative effects. You are always in my thoughts and prayers.
    I found a interesting article concerning a survivor of swine flu and leukemia who took the (IV Vitamin C) therapy. His family also gave him liposomal encapsulated vitamin C.; which you can make at home... it is supposed to have almost the same effect as the IV vitamin C.
    This is a link to the story, and contains links to other sites explaining how to make the liposomal encapsulated vitamin C at home.

    My thoughts and prayers are with you!


    1. Dear Darlene,

      Thanks for your support and prayers.

      As for liposomal encapsulated vitamin c, I have not heard of it and I will check it out. Thanks